Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 114, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 1, 2000, 6:55 PM MDT for Weld County, Colorado. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2000, 6:55 PM MDT (00:55 UTC)
- Expired
- Sep 1, 2000, 7:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 75 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 6:55 PM MDT | Hail 1.5 | Greeley, CO | |
| Sep 1, 7:27 PM MDT | Hail 1.25 | Purcell, CO | |
| Sep 1, 7:43 PM MDT | Tornado F0 | Purcell, CO | A small tornado touched down briefly in open country. |
| Sep 1, 7:55 PM MDT | Hail 0.75 | Eaton, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 020055 SVRDEN COC123-020145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 655 PM MDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF GREELEY * UNTIL 745 PM MDT * AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF WINDSOR...OR ABOUT 7 MILES WEST OF GREELEY...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... GREELEY...WINDSOR...SEVERANCE...LUCERNE...EVANS AND EATON. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4056 10493 4035 10493 4036D 10467 4056 10468 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:30 PM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Sep 1, 2:30 PM MDT, 4 hours 25 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 PM MDT FRI SEP 1 2000 COULD BE ACTIVE AGAIN TNGT UNTIL LATE WITH APCHG SHT WV THAT IS PROGD TO MOVE THRU ERN ZONES BTWN 12Z AND 18Z SAT. NO SIG WX SEEN YET IN CWA WITH A FAIRLY GOOD CLOUD SHIELD OMTNS...FTHLS AND I-25 CORRIDOR. LGTNG CHARTS SHOW TSTMS APCHG NWRN CO AND LOOK FOR SOME TO DVLP IN OUR MTN ZNS BY DARK BUT SW FLOW WILL REDUCE THREAT OF TSTMS IN PLAINS ZONES AND WILL GO WITH WIDELY SCT POPS FOR TNGT. ETA IS FASTEST AND WEAKEST WITH SHT WV TMW AND BLV FM CVNCTN IN UT AND WRN CO THAT MAY BE TOO WEAK THRFR FAVOR THE AVN/NGM SOLNS WHICH ARE A FEW HRS SLOWER AND STGR. IN ANY EVENT WILL BE DRYER ONCE THIS SHT WV PASSES THUS LABOR DAY WEEKEND WILL BE A GO DO IT TYPOE HOLIDAY WITH PLENTY OF SUNSHINE IN THE DAYTIME. APPEARS GRADS WILL BE STG ENUF BHND SHT WV TO HAVE SOME WINDS TMW ESPCLY IN MTNS AND DOWN ERN FTHLS. THIS DWNSLP FLOW WILL COUNTERACT THE SLGT FAL IN THKNS AND H7 TEMP VALUES EXPCTD THRFR LOOK FOR TEMPS AT OR PSBLY EVEN SLGTLY HIER THAN TODAY FOR MOST OF PLAINS WITH LTL OR NO CHANGE IN MTNS. BEYOND LABOR DAY CO WILL STILL BE UNDER SWLY FLOW THRU MIDWEEK BUT UPPER TROF EXPECTED TO MOVE IN FROM W COAST ALONG WITH A SFC COLD FRONT TUES NGT OR WED MRNG. THIS IS ABOUT 24 HRS LATER THAN PREV MRF SHOWED. WILL DELAY CHANCE OF SHWRS/TSTMS TIL WED AND GO WITH INCRSG CLDS FOR TUES ALTHO PSBL THAT A FEW SHWRS MAY DVLP OMTNS BY LATE TUES. INCRSG FLOW ALF SO LIKELY TO SEE MORE WIND MANY AREAS TUES AND WED BUT TOO EARLY AND NOT EXPECTED TO BE STG ENUF TO MERIT MENTN IN EFP. TEMPS TO REMAIN MILD BUT CUD DIP SVRL DEGS WED IF FROPA OCCURS EARLY ENUF AND NLY FLOW DVLPS OVER PLAINS. GCF DEN...NONE.
In the hours before
Special weather statement, Sep 1, 1:30 PM MDT, 5 hours 25 minutes before
COZ030-032>050-012200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 130 PM MDT FRI SEP 1 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: AN INCREASING SOUTHWESTERLY FLOW ALOFT WILL DEVELOP ACROSS THE AREA...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SWING ACROSS WESTERN AND NORTHERN PORTIONS OF COLORADO LATE THIS AFTERNOON AND TONIGHT. THE AIRMASS OVER NORTHEASTERN COLORADO WILL REMAIN MOIST AND UNSTABLE ALLOWING SCATTERED SHOWERS AND THUNDERSTORMS TO FORM LATE THIS AFTERNOON AND INTO TONIGHT. SINCE THE FLOW ALOFT WILL BE INCREASING...MOST OF THE STORMS WILL LIKELY PRODUCE BRIEF PERIODS OF HEAVY RAIN. IN ADDITION...WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING WILL ALSO OCCUR. ALTHOUGH THERE IS A POSSIBILITY OF A FEW STORMS BECOMING SEVERE ...THE POTENTIAL REMAINS LOW. AS A RESULT.. SPOTTER ACTIVATION IS NOT ANTICIPATED. COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:26 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 34 min |
| Sep 1, 7:56 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 34 min |
| Sep 1, 8:32 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 28 min |
| Sep 1, 8:59 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.